Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
March 26, 2006

Diagnosis and Symptoms

Question from Milton, Florida, USA:

My son is taking Focalin, 10mg. He has complained of being tired and hungry in the afternoons. We took him to his pediatrician who had an A1c test done and she said that it is normal. My wife and I have been monitoring his blood sugar each morning since the test and it was 110 mg/dl [6.1 mmol/L] and 178 mg/dl [9.9 mmol/L]. Since his A1c test came back normal, could his ADHD medications be causing his higher blood sugars?

Answer:

ADD medications do not typically cause high blood sugars. I would suggest monitoring your son for the symptoms of diabetes rather than checking blood sugars with a handheld glucometer regularly. For more information, see Symptoms of Diabetes. You may wish to review your concerns with your pediatrician who will assist you with monitoring for diabetes.

MSB